MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Codes Vascular Dissection (3160); No Code Available (3191)
Date of Event 01/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that vessel dissection occurred and the patient was sent for surgery.The patient was presented with significant disease in the distal segment of a dominate target lesion located in the moderately calcified left circumflex artery.The physician used a non bsc guidewire and pre-dilated the lesion.A 3.50 x 24 synergy drug-eluting stent was advanced with a little difficulty but was successfully deployed.Upon deflation of the stent delivery system, the balloon would not release from the stent.Repeated inflation and deflations of the stent delivery balloon were attempted without success.The physician used a 20cc syringe and attached it to the stent hub and aspirated and then took a non bsc guidewire to wired through the stent and next to the trapped balloon.However, it was unable to advance a small balloon through the stent.More force was performed to remove the balloon.But, during this attempt the guide catheter advanced into the left main and caused a dissection.The stent delivery shaft also broke at a point just proximal to the balloon.The decision was made to send the patient for surgery.The patient did well, no further complications were reported and is currently recovering.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8352052
Report Number2134265-2019-01413
Device Sequence Number14024620
Product Code NIQ
UDI-Device Identifier08714729840244
UDI-Public08714729840244
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Model Number10604
Device Catalogue Number10604
Device Lot Number22337195
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2019
Initial Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR